Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 70, NWS Burlington, VT

July 6, 2011Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 6, 2011, 6:12 PM EDT for Windsor County, Vermont. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 6:12 PM EDT (22:12 UTC)
Expired
Jul 6, 2011, 6:45 PM EDT
In force
33 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

County Windsor County, VT

The radar

The Burlington radar (KCXX), 136 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:29 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WUUS51 KBTV 062212
SVRBTV
VTC027-062245-
/O.NEW.KBTV.SV.W.0070.110706T2212Z-110706T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
612 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WINDSOR COUNTY IN SOUTHERN VERMONT...

* UNTIL 645 PM EDT.

* AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
  EXTENDED FROM ASCUTNEY STATE PARK TO NORTH SPRINGFIELD TO
  CHESTER...AND WERE MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WEATHERSFIELD BOW...EXIT 7 I91...SPRINGFIELD...

THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4325 7281 4329 7282 4331 7287 4337 7280
      4336 7276 4344 7273 4354 7264 4354 7238
      4348 7237 4338 7241 4336 7238 4330 7239
      4323 7244 4322 7270
TIME...MOT...LOC 2212Z 273DEG 40KT 4345 7241 4331 7250
          4322 7259

$$

JMG
1 follow-up statement
036 
WWUS51 KBTV 062252
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
652 PM EDT WED JUL 6 2011

VTC027-062302-
/O.EXP.KBTV.SV.W.0070.000000T0000Z-110706T2245Z/
WINDSOR VT-
652 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WINDSOR COUNTY HAS
EXPIRED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4325 7281 4329 7282 4331 7287 4337 7280
      4336 7276 4344 7273 4354 7264 4354 7238
      4348 7237 4338 7241 4336 7238 4330 7239
      4323 7244 4322 7270
TIME...MOT...LOC 2212Z 273DEG 40KT 4345 7241 4331 7250
          4322 7259

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:29 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 6, 4:29 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
429 PM EDT WED JUL 6 2011

.SYNOPSIS...
THUNDERSTORMS WILL BE COMING TO AN END THIS EVENING AS A WEAK COLD
FRONT MOVES THROUGH. THURSDAY WILL BE MOSTLY SUNNY, SLIGHTLY
COOLER AND MUCH DRIER. FRIDAY WILL BE MOSTLY DRY, ALTHOUGH A FEW
SHOWERS ARE POSSIBLE IN THE AFTERNOON AND EVENING. AT THIS POINT,
IT LOOKS LIKE SATURDAY WILL BE A TYPICAL SUMMER DAY FEATURING A
FEW AFTERNOON THUNDERSTORMS. SUNDAY LOOKS TO BE MOSTLY SUNNY AND DRY.

&&

.NEAR TERM /UNTIL 8 AM THURSDAY MORNING/...
AS OF 403 PM EDT WEDNESDAY...BUSY FEW HOURS ON THE RADAR. HAVE HAD
QUITE A FEW IMPRESSIVE SIGNATURES ON THE RADAR TODAY, PRIMARILY
FOR STRONG WINDS. THE LINE REALLY CAME TOGETHER QUICKLY THIS
AFTERNOON. AT THIS POINT WILL HANG ONTO THE SEVERE THUNDERSTORM
WATCH ACROSS NORTHERN NY AS THERE ARE STILL A FEW STORMS OFF TO
THE WEST AND STILL A LITTLE BIT OF INSTABILITY. HOWEVER,
CONFIDENCE IN ADDITIONAL SEVERE WEATHER IS DECREASING.

THE STORMS ACROSS VERMONT WILL BE OFF TO THE EAST BY 6PM. ANY LEFT
OVER SHOWERS AND STORMS SHOULD BE GONE SHORTLY AFTER SUNSET.
DEPENDING ON HOW MUCH THE CLOUDS CLEAR OUT AFTER MIDNIGHT, THE
MOISTURE FROM TODAYS RAIN WILL LIKELY LEAD TO SOME PATCHY FOG.

&&

.SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY/...
AS OF 403 PM EDT WEDNESDAY...HIGH PRESSURE MOVES OVERHEAD FOR
THURSDAY, SO IT WILL BE A SUNNY/DRY DAY. DEWPOINTS WILL BE DOWN
INTO THE 50S SO IT WILL ALSO BE MORE COMFORTABLE. STUCK CLOSE TO
GUIDANCE FOR HIGHS, SO LOTS OF 70S. ONLY FORECAST ISSUE WILL BE
THURSDAY NIGHT. CLEAR SKIES, LIGHT WINDS WILL ALLOW FOR GOOD
RADIATIONAL COOLING. MAV GUIDANCE NOW SHOWING SARANAC LAKE DOWN TO
37F. AGAIN, THINK THAT IS TOO COLD. SUSPECT PATCHY FOG WILL
DEVELOP IN THE NORMALLY COLDER AREAS, AND THAT WILL LIMIT THE
TEMPERATURE FALL. STILL 40S IN THE COOLER SECTIONS WITH LOWER 50S
IN THE LOWER ELEVATIONS. MIGHT ALMOST BE A BIT TOO COLD IN SOME
AREAS TO HAVE THE WINDOWS OPEN OVERNIGHT.

A LITTLE MURKY OF A FORECAST FOR FRIDAY. THE GFS IS NOW COMING
AROUND TO WHAT THE EURO HAD BEEN SHOWING WITH REGARD TO MOISTURE
BEING TRANSPORTED INTO OUR REGION LATER IN THE DAY. HAVE PAINTED
IN SOME LOW CHANCE POPS, PRIMARILY FOR THE SOUTHERN HALF OF THE
AREA. DONT THINK IT WILL BE TOO BAD OF A DAY -- PROBABLY WORK OUT
TO BE LIKE A TYPICAL SUMMER DAY WITH CLOUDS INCREASING DURING THE
AFTERNOON WITH A SHOWER HERE OR THERE. WITH SOUTHWEST FLOW ALOFT,
SLIGHTLY WARMER MORE HUMID AIRMASS WILL BE COMING IN. THUS LOOK
FOR HIGHS NEAR NORMAL IN THE LOWER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS OF 403 PM EDT WEDNESDAY...MODERATE CONFIDENCE FOR THE LONG TERM
PORTION OF THE FORECAST. HONESTLY, WITH ALL THE ONGOING WEATHER, I
DID NOT HAVE A CHANCE TO EVALUATE THE GUIDANCE ALL THAT MUCH, SO
HERE IS ABOUT ALL I KNOW...

FRIDAY NIGHT...GUIDANCE SHOWING SOME MOISTURE MOVING ACROSS THE
REGION, BUT KEPT POPS GENERALLY 25% OR LESS AS LACK OF DAYTIME
HEATING SHOULD PRECLUDE MUCH PRECIPITATION FROM OCCURRING, HOWEVER
THE ASSOCIATED SHORTWAVE DOES APPEAR TO HAVE SOME STRENGTH TO IT,
SO ITS POSSIBLE LATER FORECASTS WILL NEED TO UP THE POPS.

SATURDAY...STILL INDICATIONS OF ANOTHER SHORTWAVE MOVING ACROSS
THE REGION DURING THE DAY WHICH SHOULD TOUCH OFF A FEW
THUNDERSTORMS. STILL NOT LOOKING FOR ANYTHING MAJOR OR WIDESPREAD.
KEPT POPS IN THE LOW CHANCE RANGE (30-35%) AND PROBABLY MORE
FOCUSSED ON THE HIGHER TERRAIN OF THE DACKS AND VERMONT.
TEMPERATURES SHOULD BE AROUND NORMAL (UPPER 70S TO LOWER 80S)

SUNDAY...HIGH PRESSURE MOVES OVERHEAD. DRY AND SUNNY DAY.

MONDAY/MONDAY NIGHT...FRONTAL SYSTEM MOVES THROUGH. STILL NOT THE
BEST AGREEMENT ON TIMING BETWEEN THE GFS AND EURO, BUT BEST GUESS
IS DURING THE DAY ON MONDAY. PAINTED IN 30-35% POPS FOR THE ENTIRE
DAY, BUT IT MAY BE ANOTHER ROUND OF AFTERNOON/EVENING THUNDERSTORMS.

TUESDAY AND WEDNESDAY...SHOULD BE DRY WITH SEASONABLE TEMPERATURES.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...VOLATILE SITUATION TODAY WITH THE
ATMOSPHERE PRIME FOR ENHANCED THUNDERSTORM ACTIVITY. COMPOSITE
RADAR SHOWS THUNDERSTORMS FIRING ALONG THE FRONT AND AHEAD ALONG
CONVERGENT ZONES. EXPECT THESE SHOWERS AND STORMS TO CONTINUE
UNTIL THE FRONT PASSES THIS EVENING. CURRENT TIMING SHOWS A WEST TO
EAST PROGRESSION WITH PASSAGE AT MSS AROUND 20Z...SLK AT 22Z...PBG
AND BTV AT 23Z...RUT AND MPV BY 00Z. EXPECT MVFR/IFR CONDITIONS
WITH THESE STORMS AND PERIODS OF GUSTY WINDS AROUND 25KTS...SMALL
HAIL...SEVERE WINDS...AND LOCALIZED HEAVY RAINFALL ARE POSSIBLE.
AFTER THE FRONT MOVES THROUGH MOST AREAS WILL HAVE RESIDUAL MID
CLOUD FOR MUCH OF THURSDAY NIGHT. PATCHY FOG WILL BE LIKELY IN
VALLEY LOCATIONS WHERE RAINFALL OCCURS...MPV AND SLK WILL LIKELY
GO IFR OVERNIGHT. MSS HAS RECEIVED A DECENT AMOUNT OF
PRECIPITATION ALREADY AND HAS A CHANCE OF MIST OR
FOG...HOWEVER...OPTED NOT TO INCLUDE AT THIS TIME DUE TO LACK OF
SUPPORT BY MODEL GUIDANCE. WINDS WILL SHIFT MORE NORTHWESTERLY
OVERNIGHT BRINGING DRIER CONDITIONS AND CLEAR SKIES FOR THURSDAY.

OUTLOOK 18Z THURSDAY THROUGH SUNDAY...
18Z THURSDAY THRU 18Z SUNDAY...VFR WITH WEAK HIGH PRESSURE
BUILDING ACROSS THE NORTH COUNTRY. NOCTURNAL FOG POSSIBLE MPV/SLK
THURSDAY NIGHT AND FRIDAY NIGHT WITH VLIFR POSSIBLE 06-11Z EACH
MORNING. 12Z SATURDAY THROUGH 00Z SUNDAY...MAINLY VFR BUT WEAK
UPPER TROUGH COULD BRING A FEW AFTERNOON SHOWERS OR THUNDERSTORMS
SAT AFTERNOON. 00Z SUNDAY THROUGH 00Z MONDAY...NO SIG WX EXPECTED.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...NASH
NEAR TERM...NASH
SHORT TERM...NASH
LONG TERM...NASH
AVIATION...BANACOS/BOYD
Hazardous weather outlook, Jul 6, 4:37 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
437 PM EDT WED JUL 6 2011

NYZ027-028-030-031-034-035-VTZ001>012-016>019-072045-
NORTHERN FRANKLIN-EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
437 PM EDT WED JUL 6 2011

...SEVERE THUNDERSTORM WATCH 605 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-029-087-072045-
NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
437 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 6, 5:00 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
500 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             RIPTON                  43.97N  73.03W
07/06/2011  E1.00 INCH       ADDISON            VT   PUBLIC

            CHERRY-SIZED HAIL

&&

EVENT NUMBER BTV1100375

MUCCILLI
Local storm report, Jul 6, 5:14 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
514 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TSTM WND DMG     PAUL SMITHS             44.44N  74.25W
07/06/2011                   FRANKLIN           NY   LAW ENFORCEMENT

            TREES DOWN ON PROPANE TANK

0220 PM     TSTM WND DMG     1 W PLATTSBURGH         44.70N  73.47W
07/06/2011                   CLINTON            NY   BROADCAST MEDIA

            TREES POWERLINES DOWN ON ROUTE 3 AND ALONG TOM MILLER
            RD

0220 PM     TSTM WND DMG     PERU                    44.58N  73.53W
07/06/2011                   CLINTON            NY   BROADCAST MEDIA

            TREES DOWN ACROSS RT 22B

0230 PM     HAIL             GEORGIA CENTER          44.73N  73.12W
07/06/2011  E0.50 INCH       FRANKLIN           VT   PUBLIC

0240 PM     HAIL             2 E SAVAGE ISLAND       44.69N  73.21W
07/06/2011  M1.00 INCH       CHITTENDEN         VT   PUBLIC

            10 INCH DIAMETER TREE DOWN ON A CAR... 1 INCH HAIL
            MEASURED

0240 PM     TSTM WND DMG     2 E SAVAGE ISLAND       44.69N  73.21W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            10 INCH DIAMETER TREE DOWN ON A CAR... 1 INCH HAIL
            MEASURED

0250 PM     TSTM WND DMG     1 S MILTON              44.61N  73.13W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            TREES DOWN ON POWER LINES ON ROUTE 7

0250 PM     TSTM WND DMG     COLCHESTER              44.54N  73.15W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            TREES DOWN ALONG WATKINS ROAD

0251 PM     TSTM WND DMG     FAIRFAX                 44.67N  73.01W
07/06/2011                   FRANKLIN           VT   PUBLIC

            TREES DOWN AND NICKEL-SIZED HAIL

0255 PM     HAIL             2 NW BURLINGTON         44.50N  73.23W
07/06/2011  M1.00 INCH       CHITTENDEN         VT   PUBLIC

            REPORTED BY THE PUBLIC

0255 PM     TSTM WND DMG     MILTON                  44.62N  73.13W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            TREES AND POWER LINES DOWN- EAST ROAD IMPASSABLE

0255 PM     TSTM WND DMG     3 SSE MILTON            44.58N  73.10W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            NUMEROUS TREES DOWN AND ROOF SILO BLOWN OFF ALONG
            ROLLING IRISH ROAD

0256 PM     TSTM WND DMG     MILTON                  44.62N  73.13W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            10 INCH DIAMETER TREE DOWN

0256 PM     HAIL             BURLINGTON              44.48N  73.21W
07/06/2011  E1.00 INCH       CHITTENDEN         VT   PUBLIC

            QUARTER-SIZED HAIL ON RIVERSIDE AVENUE

0258 PM     HAIL             BURLINGTON              44.48N  73.21W
07/06/2011  E1.00 INCH       CHITTENDEN         VT   PUBLIC

            QUARTER-SIZED HAIL ON NORTH AVENUE

0305 PM     HAIL             WINOOSKI                44.49N  73.19W
07/06/2011  E0.75 INCH       CHITTENDEN         VT   PUBLIC

            DIME-SIZED HAIL

0305 PM     TSTM WND DMG     3 SE SHELBURNE POINT    44.42N  73.21W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            NUMEROUS TREES UPROOTED ALONG MARTINDALE ROAD

0305 PM     TSTM WND DMG     SHELBURNE               44.38N  73.23W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            TREES DOWN THROUGHOUT SHELBURNE

0305 PM     TSTM WND DMG     ESSEX CENTER            44.51N  73.06W
07/06/2011                   CHITTENDEN         VT   NWS EMPLOYEE

            NUMEROUS REPORTS OF TREE DAMAGE

0305 PM     TSTM WND DMG     1 SSE SOUTH BURLINGTON  44.45N  73.16W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            TREES UPROOTED ALONG HAYES AVENUE

0315 PM     LIGHTNING        ESSEX CENTER            44.51N  73.06W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            CHURCH IN ESSEX STRUCK BY LIGHTNING

0319 PM     TSTM WND DMG     ADDISON                 44.09N  73.30W
07/06/2011                   ADDISON            VT   LAW ENFORCEMENT

            POWER LINES DOWN IN ADDISON BLOCKING ROUTE 22A

0320 PM     TSTM WND DMG     2 S HINESBURG           44.31N  73.11W
07/06/2011                   CHITTENDEN         VT   PUBLIC

            MANY TREES AS LARGE AS 12 INCHES DOWN BETWEEN MONKTON
            AND HINESBURG

0330 PM     TSTM WND GST     CORNWALL                43.96N  73.21W
07/06/2011  E60 MPH          ADDISON            VT   PUBLIC

            3 INCH DIAMETER BRANCHES DOWN

0330 PM     TSTM WND DMG     MORRISVILLE             44.56N  72.60W
07/06/2011                   LAMOILLE           VT   PUBLIC

            TREES AND SIGNS DOWN THROUGHOUT MORRISVILLE

0330 PM     TSTM WND DMG     3 S MIDDLEBURY          43.97N  73.17W
07/06/2011                   ADDISON            VT   PUBLIC

            TREES AND POWER LINES DOWN

0335 PM     TSTM WND DMG     2 SE WATERBURY CENTER   44.36N  72.70W
07/06/2011                   WASHINGTON         VT   TRAINED SPOTTER

            TREES DOWN

0340 PM     TSTM WND DMG     WATERBURY               44.34N  72.75W
07/06/2011                   WASHINGTON         VT   PUBLIC

            TREE DOWN OVER RAILROAD TRACKS

0345 PM     TSTM WND DMG     STOWE                   44.47N  72.69W
07/06/2011                   LAMOILLE           VT   PUBLIC

            LARGE TREE DOWN BLOCKING SKY ACRES ROAD

0348 PM     TSTM WND DMG     3 ENE BARTON            44.76N  72.12W
07/06/2011                   ORLEANS            VT   PUBLIC

            SMALL TREES DOWN

0350 PM     HAIL             RIPTON                  43.97N  73.03W
07/06/2011  E1.00 INCH       ADDISON            VT   PUBLIC

            CHERRY-SIZED HAIL

0355 PM     TSTM WND DMG     2 SSW PUTNAMVILLE       44.31N  72.58W
07/06/2011                   WASHINGTON         VT   PUBLIC

            TREE DOWN AT THE INTERSECTION OF CULVER HILL ROAD AND
            ROUTE 12

0402 PM     TSTM WND DMG     EAST MONTPELIER         44.27N  72.49W
07/06/2011                   WASHINGTON         VT   PUBLIC

            TREES DOWN ON ROUTE 2

0420 PM     TSTM WND DMG     ST. JOHNSBURY           44.43N  72.02W
07/06/2011                   CALEDONIA          VT   LAW ENFORCEMENT

            TREE DOWN ON ROUTE 5

0425 PM     TSTM WND DMG     WEST BURKE              44.64N  71.98W
07/06/2011                   CALEDONIA          VT   LAW ENFORCEMENT

            TREES DOWN ALONG ROUTE 5

0425 PM     TSTM WND DMG     EAST HAVEN              44.66N  71.89W
07/06/2011                   ESSEX              VT   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 114 IN EAST HAVEN

0425 PM     TSTM WND DMG     GROTON                  44.21N  72.20W
07/06/2011                   CALEDONIA          VT   LAW ENFORCEMENT

            TREES DOWN ALONG BOULDER BEACH ROAD

&&

EVENT NUMBER BTV1100342 BTV1100339 BTV1100340 BTV1100346 BTV1100347
BTV1100348 BTV1100345 BTV1100353 BTV1100341 BTV1100351 BTV1100352
BTV1100356 BTV1100343 BTV1100350 BTV1100344 BTV1100349 BTV1100354
BTV1100355 BTV1100357 BTV1100367 BTV1100366 BTV1100373 BTV1100359
BTV1100358 BTV1100361 BTV1100363 BTV1100368 BTV1100360 BTV1100362
BTV1100364 BTV1100375 BTV1100365 BTV1100374 BTV1100372 BTV1100369
BTV1100370 BTV1100371

MUCCILLI
Local storm report, Jul 6, 5:31 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
531 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     2 SSW ESSEX JUNCTION    44.46N  73.13W
07/06/2011                   CHITTENDEN         VT   NWS EMPLOYEE

            14-INCH DIAMETER PINE TREE ON INDUSTRIAL AVENUE

&&

EVENT NUMBER BTV1100376

MUCCILLI
Local storm report, Jul 6, 5:38 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
538 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     1 W CHITTENDEN          43.71N  72.96W
07/06/2011                   RUTLAND            VT   CO-OP OBSERVER

            TREE DOWN

&&

EVENT NUMBER BTV1100377

MUCCILLI
Special weather statement, Jul 6, 5:39 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
539 PM EDT WED JUL 6 2011

VTZ011-012-019-062245-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT-
539 PM EDT WED JUL 6 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN RUTLAND
AND SOUTHERN WINDSOR COUNTIES...

AT 537 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LEBANON TO NORTH DORSET...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
PROCTORSVILLE...WINDSOR...DOWNERS...SIMONSVILLE...WEATHERSFIELD
BOW...SPRINGFIELD...EXIT 7 I91...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4325 7281 4330 7284 4329 7299 4330 7303
      4331 7316 4368 7230 4360 7233 4358 7237
      4353 7239 4348 7237 4337 7241 4336 7238
      4330 7239 4323 7244 4322 7270

BANACOS
Local storm report, Jul 6, 5:47 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
547 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     SE ROCHESTER            43.87N  72.81W
07/06/2011                   WINDSOR            VT   PUBLIC

            TREES AND LINES DOWN

&&

EVENT NUMBER BTV1100378

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:01 AM EDTSpecial Weather StatementBTVFranklin, Grand Isle74 min
Jul 6, 9:59 AM EDTSpecial Weather StatementBTVFranklin, Grand Isle, Orleans76 min
Jul 6, 2:00 PM EDTSpecial Weather StatementBTVFranklin, Grand Isle60 min
Jul 6, 2:08 PM EDTSevere Thunderstorm WarningBTVGrand Isle52 min
Jul 6, 2:11 PM EDTSpecial Weather StatementBTVAddison, Washington64 min
Jul 6, 2:30 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Washington60 min
Jul 6, 2:37 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden53 min
Jul 6, 2:42 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle, Lamoille63 min
Jul 6, 3:12 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more63 min
Jul 6, 3:18 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Chittenden, Lamoille, Orange, Washington and 1 more57 min
Jul 6, 3:51 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Orleans, Washington54 min
Jul 6, 4:09 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Orange, Rutland, Washington, Windsor66 min
Jul 6, 4:36 PM EDTSpecial Weather StatementBTVRutland, Windsor54 min
Jul 6, 4:49 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor56 min
Jul 6, 4:50 PM EDTSpecial Weather StatementBTVLamoille25 min
Jul 6, 5:39 PM EDTSpecial Weather StatementBTVWindsor66 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.